Question posted by LiquidFrostbite on 19 March 2016
Last updated on 24 January 2022 by Wendy whitlock
... medication.. Its been nearly 5 weeks on 20mg and Im STILL constantly feeling emotionally numb and totally out of it. I can feel that my social anxiety is numb and gone, but to the point where I dont even care anymore. I dont feel like myself, just constantly tired and lethargic. I feel like my my mind is in a total fog and even my love for my girlfriend is difficult to feel anymore.
I do know that I need to stay on meds, but whats the point in life if you cant feel anything? I feel like this issue is only making my anxiety worse because the numbness and sedation traps me even more inside my head.
Is it possible for 10-15mg to be a therapeutic dose for my anxiety, without as much of the numbness? My Psychiatrist wants to raise me to 30mg, but I cant handle feeling anymore spaced out than I already do. I just want a happy medium
I went down from 20mgs to 10 last sept. The dr said do a month of 10, then do every other day on 10. I went down for 6 weeks, felt fine , then the depression & anxiety kicked back in. The dr suggested going back on 20. I’m really struggling this time. I’ ve just started on day one of 6 weeks, still getting anxiety, lethargic, had a couple of days where I felt good & then the anxiety came back. Going to continue hoping things will improve.
17 March 2018
Sorry you are feeling bad, I have suffered on and off from anxiety for 20 years. I have taken a few different things. peroxitine , seroxat and are citalopram is what I can remember. I have been on citalopram for at least 8 years maybe longer, stick with it. It will take a month before they will be fully affective, 20 mg is average although when I feel better I goto 10mg. I have been on 40mg at times when I haven't been good and it always works for me, I then go back to 20mg then 10mg. Your symptoms are typical of your illness, if after 5 weeks you are still the same the see the doctor, he may change the dose or the meds. We are all different citalopram may not be for you, but you will get back to yourself. I have 20 years experience of this and although I have the odd blip I'm fine. Job, family, social life, and I'm happy, all the things I worried I'd never have when I first experienced my symptoms in 1998. Good luck
20 March 2016
Hi, there are a few options here, one option is to lower the dose (to 10mg), or you might find that you will do better by increasing the dose (to 30/40mg), as your psychiatrist has suggested... I take Citalopram and when i started out (@ 20mg), i had debilitating depression, after taking the medication for 3 weeks my doctor ordered a dose increase (to 40mg) and i felt better almost immediately. It is a case of trial & error unfortunately, speak with your psychiatrist about how you are feeling and any concerns you have. I hope you are feeling better soon!
19 March 2016
Hi, Frosty! The only way to find out is to ask your doctor to lower your dosage and see how it goes. But be aware that your lack of feelings may be due to your illness and that an increase of dosage might be just the ticket. Best wishes to you and hoping that you feel better soon.
19 March 2016
Hi LiquidFrost- You may want to talk to your psych doc and tell him how you feel. It sounds like the consistent tired, lethargic feeling is difficult for you and my affect your relationship. If it is making your anxiety worst then maybe a dose adjustment is needed. You could also give it another couple of weeks to see if the side effects get any better. Some people do better on a lower dose. I have taken Lexapro the cousin of Celexa and it worked for my anxiety at 5 mg. But everyone is different. Best to talk to your doc. Hope your world gets a little brighter soon :)